Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 12:46 PM CDT for Adams County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2014, 12:46 PM CDT (17:46 UTC)
- Expired
- Apr 12, 2014, 1:30 PM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Adams County, WI
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS53 KARX 121746
SVRARX
WIC001-121830-
/O.NEW.KARX.SV.W.0006.140412T1746Z-140412T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 PM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN CENTRAL WISCONSIN...
* UNTIL 130 PM CDT
* AT 1245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR
OVER FRIENDSHIP...MOVING EAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ADAMS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...HIGHWAY
13 AND COUNTY E...CASTLE ROCK DAM...HIGHWAYS 13 AND 21...COUNTY
ROADS E AND G...GRAND MARSH...THE SHIP ROCK WAYSIDE...BROOKSIDE...
ARKDALE...THE TOWN OF QUINCY AND THE PRESTON CLIFFS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4398 8997 4403 8997 4405 8960
4396 8959
TIME...MOT...LOC 1745Z 269DEG 54KT 4395 8986
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE8 follow-up statements
999
WWUS53 KARX 121748
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 PM CDT SAT APR 12 2014
WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
1248 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...
AT 1248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR
OVER FRIENDSHIP...MOVING EAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FRIENDSHIP...ADAMS...DELLWOOD...CASTLE ROCK LAKE...CASTLE ROCK DAM...
HIGHWAY 13 AND COUNTY E...HIGHWAYS 13 AND 21...COUNTY ROADS E AND
G...GRAND MARSH...BROOKSIDE...THE SHIP ROCK WAYSIDE...ARKDALE...THE
TOWN OF QUINCY...THE PRESTON CLIFFS...HIGHWAY 21 AND COUNTY G...
COUNTY ROADS G AND M AND ROCHE A CRI STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4398 8997 4403 8997 4405 8960
4396 8959
TIME...MOT...LOC 1748Z 269DEG 54KT 4395 8979
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE692
WWUS53 KARX 121751
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 PM CDT SAT APR 12 2014
WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
1251 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...
AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS...OR
NEAR FRIENDSHIP...MOVING EAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE... FRIENDSHIP...ADAMS...DELLWOOD...AND
CASTLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4398 8997 4403 8997 4405 8960
4396 8959
TIME...MOT...LOC 1750Z 269DEG 54KT 4395 8974
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE746
WWUS53 KARX 121758
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1258 PM CDT SAT APR 12 2014
WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
1258 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...
AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTFIELD...
OR 12 MILES EAST OF FRIENDSHIP...MOVING EAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4398 8997 4403 8997 4405 8960
4396 8959
TIME...MOT...LOC 1758Z 269DEG 54KT 4395 8957
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE333
WWUS53 KARX 121804
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
104 PM CDT SAT APR 12 2014
WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
104 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...
AT 103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WESTFIELD...OR 10 MILES EAST OF FRIENDSHIP...MOVING EAST AT 55
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4398 8997 4403 8997 4405 8960
4395 8959
TIME...MOT...LOC 1803Z 268DEG 48KT 4395 8961
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE399
WWUS53 KARX 121812
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
112 PM CDT SAT APR 12 2014
WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
112 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...
AT 111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR
NEAR FRIENDSHIP...MOVING EAST AT 70 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4400 8995 4402 8997 4403 8997
4405 8960 4395 8959
TIME...MOT...LOC 1811Z 260DEG 61KT 4392 8980
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE071
WWUS53 KARX 121815
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CDT SAT APR 12 2014
WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
115 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...
AT 114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS...OR
NEAR FRIENDSHIP...MOVING EAST AT 70 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4400 8995 4402 8997 4403 8997
4405 8960 4395 8959
TIME...MOT...LOC 1814Z 260DEG 61KT 4393 8974
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE820
WWUS53 KARX 121821
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 PM CDT SAT APR 12 2014
WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
121 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...
AT 121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTFIELD...OR
12 MILES SOUTHEAST OF FRIENDSHIP...MOVING EAST AT 70 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4400 8995 4402 8997 4403 8997
4405 8960 4395 8959
TIME...MOT...LOC 1821Z 262DEG 62KT 4387 8962
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE908
WWUS53 KARX 121828
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 PM CDT SAT APR 12 2014
WIC001-121837-
/O.EXP.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
128 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY WILL
EXPIRE AT 130 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
4395 8995 4400 8995 4402 8997 4403 8997
4405 8960 4395 8959
TIME...MOT...LOC 1827Z 269DEG 54KT 4387 8962
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 12, 6:36 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 636 AM CDT SAT APR 12 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES THROUGH THE PERIOD. WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE 12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH. ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300 MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL SOUTH OF THE AREA. ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE 12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE 12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN CHANCES DURING THE DAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 636 AM CDT SAT APR 12 2014 FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES. CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030 GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS THAN THIS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...DAS
Hazardous weather outlook, Apr 12, 10:47 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1047 AM CDT SAT APR 12 2014 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-131100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 1047 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL BRING ROUNDS OF HEAVY RAIN...HAIL...GUSTY WINDS AND LIGHTNING TO THE AREA THIS MORNING. MOST OF THE STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 90. MORE REDEVELOPMENT IS POSSIBLE LATER IN THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM TIME TO TIME TODAY. HAIL AND HEAVY RAIN APPEAR TO BE THE MAIN THREATS. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ029-030-WIZ054-055-061-131100- FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- 1047 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING. LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/04/SHEA
In the hours before
Local storm report, Apr 12, 11:39 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1139 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM HAIL VOLK FIELD 43.93N 90.27W
04/12/2014 M0.25 INCH JUNEAU WI AWOS
&&
SHEALocal storm report, Apr 12, 11:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL 2 N ONALASKA 43.92N 91.22W
04/12/2014 M0.50 INCH LA CROSSE WI NWS EMPLOYEE
&&
SHEALocal storm report, Apr 12, 11:45 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HAIL 5 E CASHTON 43.74N 90.68W
04/12/2014 E0.25 INCH MONROE WI CO-OP OBSERVER
1144 AM HAIL ONALASKA 43.89N 91.22W
04/12/2014 E0.25 INCH LA CROSSE WI PUBLIC
&&
SHEALocal storm report, Apr 12, 12:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL TOMAH 43.99N 90.50W
04/12/2014 E0.75 INCH MONROE WI AMATEUR RADIO
DIME SIZED HAIL REPORTED
&&
SHEALocal storm report, Apr 12, 12:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.25 INCH ADAMS WI TRAINED SPOTTER
&&
SHEALocal storm report, Apr 12, 12:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1240 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL VOLK FIELD 43.93N 90.27W
04/12/2014 M0.50 INCH JUNEAU WI AWOS
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:12 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, La Crosse, Monroe, Trempealeau | 48 min |
| Apr 12, 9:24 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 51 min |
| Apr 12, 9:41 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, La Crosse, Monroe | 49 min |
| Apr 12, 9:54 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, La Crosse, Trempealeau | 51 min |
| Apr 12, 10:28 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Apr 12, 10:54 AM CDT | River Flood Warning | ARX | Buffalo | 6 days |
| Apr 12, 11:10 AM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Apr 12, 1:35 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 55 min |
| Apr 12, 3:38 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 52 min |
| Apr 12, 4:05 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland, Vernon | 70 min |
| Apr 12, 4:10 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Apr 12, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 46 min |
| Apr 12, 4:37 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 23 min |
| Apr 12, 6:07 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 83 min |
| Apr 12, 6:46 PM CDT | Special Weather Statement | ARX | Vernon | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.